MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 24IN(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 24IN(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8305H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Swelling/ Edema (4577); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an unknown neurosurgery on an unknown date and suture was used.During the procedure, the suture broke.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but was unavailable: please provide procedure date: no further information is available.Please provide lot number: no further information is available.How was procedure successfully completed? no further information is available.No further information will be provided.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device history lot: a manufacturing record evaluation was performed for the finished device batch pjr559 and no non-conformances were identified.Additional information was requested and the following was obtained: [procedure date] (b)(6) 2021 [event date] (b)(6) 2021 [additional event information] - on (b)(6), a carotid artery dissection surgery was performed.- ten hours after the surgery, it was found that around the carotid artery swelled.The patient underwent reoperation.- bleeding from the carotid artery was confirmed in the reoperation and sutured again, but death was confirmed immediately after the surgery.[progress] death.[health hazard details] death due to hemorrhage at the carotid suture [surgeon¿s opinion about causal relationship between product and event] there was causal relationship between the product and event.[surgeon¿s comments] the surgeon's opinion is that it was caused by a broken suture.Lot number: pjr559 corrected information: b1, b2, h1 [event information correction] there were adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/1/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the diagnosis and indication for the index surgical procedure? carotid artery dissection.On what tissue was the suture used? on the carotid.What symptoms did the patient experience following the index surgical procedure? ten hours after the surgery, it was found that around the carotid artery swelled.Please describe the appearance of the suture during the second procedure.The surgeon stated this incident was caused by break of suture.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? the surgeon stated this incident was caused by break of suture.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon's opinion is that it was caused by a broken suture.Would the surgeon like to speak with ethicon medical safety and engineering via scheduled conference call regarding the product involved in this event? after checking about it, i'll inform you through ecm.If applicable, will any product be returned? if so, please provide the return date and tracking information.No sample will be returned.The following information was requested, but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? other relevant patient history/concomitant medications? was there any precipitating stress factor for the post-op suture breakage? it was stated that the suture broke post-op.Did a second suture break intra-op during the initial procedure? do you know the amount of blood loss? did the patient receive a blood transfusion? was a cause of death reported within the medical record or described in an autopsy report? if so, please specify.

Brand Name
PROLENE SUT 24IN(60CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. SAN LORENZO
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12791171
Report Number2210968-2021-11124
Device Sequence Number11763550
Product Code GAW
UDI-Device Identifier10705031014145
UDI-Public10705031014145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number8305H
Device Catalogue Number8305H
Device Lot NumberPJR559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer11/10/2021
01/19/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/09/2021
02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown